MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-04
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the white (b)(4) stapler reload involved with this complaint to perform failure analysis; however, the evaluation is not yet complete.A follow-up mdr will be submitted once the product is evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the curved-tip 30 stapler 30 instrument had remnants of the staples that were getting stuck in the jaws of the instrument each time it was fired.The customer had to double check the stapler to make sure no staples were stuck before they were reloaded; otherwise, it would not let them reload it properly.The staples were still stuck after use of the instrument was completed.This was an issue when sending the instrument for reprocessing.No known impact or patient consequence was reported.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The curved-tip 30 stapler instrument and the stapler white reload were analyzed and found the following: for the reload, there was no reported complaint against this part.The reload was returned unfired.No damage was found.The reload was installed in an in-house instrument then placed on an in-house system.The reload was fired without issue.All the pushers were deployed, and the staples formed onto the test sheet.The blade was at the distal end and not exposed.For the stapler instrument, failure analysis investigations confirmed but did not replicate the customer reported complaint.Failure analysis found the primary failure of reload recognition failure to the blades to be related to the customer reported complaint.The stapler instrument was found to have multiple reload recognition failures based on a review of the logs.The logs show error 1164 with p1 = 80.The log event error states: "the dlu pins inside the stapler jaws crotch are shorted, or the pins on the stapler cartridge are shorted.This may be due to a staple stuck in the stapler jaws crotch or a bad stapler cartridge." the stapler instrument was inspected and found no stuck staples on the dlu pins.The stapler instrument was placed and driven on an in-house system with an in-house blue reload installed.The stapler instrument passed initialization.The in-house reload was recognized.The stapler instrument moved intuitively with full range of motion in all directions.The jaw opened and closed properly.The stapler instrument clamped, fired and unclamped without any issues.The complaint was confirmed by failure analysis.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19093394
Report Number2955842-2024-13335
Device Sequence Number18032022
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)M90220306
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection,Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-04
Device Catalogue Number48630W
Device Lot NumberM90220306 0651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown